Check out today’s Step 1 Qmax Question Challenge.
Know the answer? Post it below! Don’t forget to check back for an update with the correct answer and explanation (we’ll post it in the comments section below).
A 57-year-old man has arthritis, which is treated with a cycloocygenase (COX)-2 inhibitor. He presents to the emergency department with sudden-onset shortness of breath and chest pain which radiates to his jaw and left arm.
Which of the following best explains why the patient may have been better off using aspirin for his arthritis instead of selective COX-2 inhibitors?
KEY: (+ denotes an in increase in concentration and – denotes a decrease in concentration, PGI2 = prostaglandin I2, TxA2 = thromboxane A2)
Want to know the ‘bottom line?’ Purchase a USMLE-Rx Subscription and get many more features, more questions, and passages from First Aid, including images, references, and other facts relevant to this question.
This practice question is an actual question from the USMLE-Rx Step 1 Qmax test bank. For more USMLE Step 1 prep, subscribe to our First Aid Step 1 Flash Facts and First Aid Step 1 Express Videos video series. Score the best deal on all three products as a bundle with USMLE-Rx 360 Step 1.
Categories: USMLE-Rx Step 1 Practice Q's